I had leg muscle aches with statins so my doctor told me to stop the statins, but he put me on Zetia. Well I am on Zetia 2 weeks and I have awful pains in my buttocks (no laughing) and the back of my thighs. I could hardly get out of bed this morning and walking was a chore. I am stopping the Zetia today. Anyone else get these pains? Thanks.
Ventureman my doctor also put me on Crestor, and that was also no good. As far as I am concerned, I am stopping ALL these meds and after a while will try Red Yeast Rice. I also made an appointment with a vascular doctor thinking maybe it is a circulation problem. We'll see. Thanks for the response.
Niaspan is NOT a statin. It is vitamin B3... also known as niacin. It's a water soluble vitamin... you pee out what your body can't use. It's really more of a prescription supplement than a medication, per say.
The side effects are not muscle aches. It can cause flushing in some people but with enough patience, you can get past that. You will get the least flushing with prescription Niaspan.
Talk it over with your Doctor. I think you will be pleasantly surprized.
My first medication for cholesterol was Lipitor was on for along time, always complained about severe muscle aches. My Doctor said it cannot be from meds. stopped taking even though she said not to. So my Dr. put me on Zetia was on for 4 weeks and also had severe muscle aches I went to the mall and while I was there I could not walk my husband had to hold me up to get me to the car. The next day went to Dr. had blood work, also said it was not the medicine (yea Right) but I stopped. Was put on another med. that you mixed in juice was one of the older meds. that did not go into liver, but you had to take it several times a day so threw that out too. So then went on Lescol XL, Dr. said it was not like a statin drug, took for a long time guess what always felt horrible, the other day had severe muscle aches that brought me to the dr. once again and she sent me for some heavy duty blood work , lymes, lupus and a whole bunch more. Wating for results. But guess what I stopped the lescol XL and I am feeling better already. I am sleeping better and I feel like I slept, very little muscle aches. So in the trash with this med. too I will take my chances with no meds. watch what I eat etc. at least I will start feeling human again. Don't understand why Drs. say it is not the statin drugs, they almost make you question your self, like your nuts. Good luck
3lulu, thanks for your reply. I feel the same as you. As soon as all this crap is out of my body I will try RYR. My husband takes it and I will give it a try.
He was taking Niaspan and could not deal with the flushing so he is trying RYR and so far so good. Time will tell. We are seniors and all these meds are not cheap, and then to have them cause all these problems.......no way.
If you read the PI for Zetia, the side effects are actually really similar to placebo in all clinical trials. In the post-marketing adverse events, there is a mention of muscle ache (myopathy), so it has happened...however, post-marketing events aren't substantiated by clinical trials, and there is no record or way to know if whoever reported the events were on another drug or not. By all means, if something's not working for you, don't use it. Be aware, however, that RYR is essentially a non-regulated statin, so could very well have the same effects as Lipitor.
There are many people that have severe side effects from the statin drugs. Do some research and look up statin side effects. You might be surprised by what you find. I personally wouldn't take any of the statin drugs, but it's an individual choice. Always research anything prescribed to you and make an informed choice. It's your body and health .